MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B2100-060
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a procedure to treat a heavily calcified re-thrombosed stent, after the 10x60mm armada 35 balloon dilatation catheter (bdc) was advanced to the lesion, and after several inflations of the balloon, between nominal pressure and above nominal pressure, the balloon ruptured with one fragment separating from the device.Resistance was noted when pulling the bdc back into the introducer sheath.Surgical intervention was required to remove balloon fragment from the patient anatomy, which was successfully removed.There was no reported adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported balloon rupture and separation were confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.There was no leak noted during preparation or during the reported multiple prior inflations, which suggests a product quality issue did not contribute to the reported difficulties.The investigation determined the reported balloon rupture, difficulty removing the device, balloon separation, surgical procedure, and removal of foreign body appear to be related to circumstances of the procedure.Based on the reported information and analysis of the returned device, it is likely that the balloon rupture was the result of interaction with the heavily calcified lesion.In addition, the resistance noted during removal and radial separation of the balloon was likely the result of the ruptured balloon material catching on the introducer sheath during removal.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13014690
Report Number2024168-2021-11654
Device Sequence Number4911772
Product Code LIT
UDI-Device Identifier08717648155529
UDI-Public08717648155529
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberB2100-060
Device Catalogue NumberB2100-060
Device Lot Number90916G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Supplement Date Received by Manufacturer02/07/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown